MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH BD TWINPAK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH BD TWINPAK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303391
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd 3ml syringe with bd twinpak the nurse noticed a foreign substance inside of the syringe.The following information was provided by the initial reporter: "one of our er nurses noticed a foreign substance in the syringe she was about to use on a patient.So far, this is an isolated incident, however we are still in the process of examining the rest of our stock throughout the hospital.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: three photos and one used 3ml syringe with twinpak and an open blister package were received.The sample was visually evaluated.The package was confirmed to be from batch #9024649 (p/n 303391).The syringe had unidentified clear liquid residue throughout the fluid path.The syringe barrel was observed to have four brown foreign matter particles, larger than level 3 in size, embedded in the barrel wall.A few smaller particles were also observed.The barrel was confirmed to be from mold c-240 cavity 75.The embedded foreign matter the size observed is rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the embedded foreign matter defect is associated with the molding process.No corrective actions are necessary based on the defective rate identified.Batch 9024649 is considered in compliance with our product specification requirements.

Brand Name
BD 3ML SYRINGE WITH BD TWINPAK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8587095
Report Number1213809-2019-00512
Device Sequence Number1998526
Product Code FMI
UDI-Device Identifier30382903033912
UDI-Public30382903033912
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number303391
Device Lot Number9024649
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;